Skip to main content

HSAG ESRD Alerts, Recalls, and Notices

Inside Hospital with Busy Nurses Patient with Doctor
Top

 

  • FDA Safety Alert:Amikacin Sulfate Injection Vials by Teva: Recall - Glass Particulate Matter

    Wednesday, August 3, 2016

    Teva Pharmaceuticals announced a voluntary recall of seven lots of Amikacin Sulfate Injection USP, 500 mg/2mL (250 mg/mL) and 1 gram/4mL (250 mg/mL) vials due to the potential for the presence of glass particulate matter. The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening if a critical organ is affected.

    Read More
  • FDA MedWatch: Amikacin Sulfate Injection Vials by Teva - Recall

    Wednesday, August 3, 2016

    Teva Pharmaceuticals announced a voluntary recall of seven lots of Amikacin Sulfate Injection USP, 500 mg/2mL (250 mg/mL) and 1 gram/4mL (250 mg/mL) vials due to the potential for the presence of glass particulate matter. The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening if a critical organ is affected. See the press release for a listing of affected lot numbers.

    Read More
  • FDA MedWatch: Comfort Shield Barrier Cream Cloths by Sage Products–Recall

    Monday, August 1, 2016

    Sage Products is voluntarily initiating a nationwide recall of one lot of Comfort Shield Barrier Cream Cloths to the distributor and health care facility/user level. The recall is being initiated due to product contamination with the bacteria, Burkholderia cepacia. Topical administration of a product with B. cepacia may cause serious infections in patients whose bodies cannot fight disease or in hospitalized patients, as well as certain other patient groups. These infections could be life-threatening.

    Read More
  • FDA MedWatch: Fluoroquinolone Antibacterial Drugs for Systemic Use - Warnings Updated Due to Disabling Side Effects

    Tuesday, July 26, 2016

    FDA approved changes to the labels of fluoroquinolone antibacterial drugs for systemic use (i.e., taken by mouth or by injection). These medicines are associated with disabling and potentially permanent side effects of the tendons, muscles, joints, nerves, and central nervous system that can occur together in the same patient. As a result, FDA revised the Boxed Warning, FDA’s strongest warning, to address these serious safety issues. In addition, FDA updated other parts of the drug label including the Warnings and Precautions and Medication Guide sections.

    Read More
  • FDA MedWatch: Recall - Oral Liquid Docusate Sodium

    Saturday, July 16, 2016

    The FDA is alerting healthcare professionals that PharmaTech LLC, Davie, Florida, is voluntarily recalling all non-expired lots of Diocto Liquid, a docusate sodium solution distributed by Rugby Laboratories, Livonia, Michigan. The agency confirmed the product has been contaminated with Burkholderia cepacia, a bacteria linked to an outbreak in five states. 

    Read More
  • FDA MedWatch: July 2016 Safety Labeling Changes

    Thursday, July 14, 2016

    The summary view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections.

    Read More
  • FDA MedWatch: INRatio and INRatio2 PT/INR Monitor System by Alere: Recall

    Tuesday, July 12, 2016

    Alere Inc. will be initiating a voluntary withdrawal of the Alere INRatio and INRatio2 PT/INR Monitoring System.

    Read More
  • Zika Updates

    Monday, June 20, 2016

    The following information has been added to or recently updated on the CDC Zika and CDC Travelers' Health sites.

    Read More
  • Zecuity (sumatriptan) Migraine Patch: Drug Safety Communication - FDA Evaluating Risk of Burns and Scars

    Thursday, June 2, 2016

    FDA is investigating the risk of serious burns and potential permanent scarring with the use of Zecuity (sumatriptan iontophoretic transdermal system) patch for migraine headaches. Since marketing of the Zecuity patch began in September 2015, a large number of patients have reported they experienced burns or scars on the skin where the patch was worn.

    Read More